Alert archive / Michigan / Gale Warnings in 2016

Gale Warning 25, NWS Detroit, MI

October 12, 2016

NWS Detroit, MI issued this gale warning at Oct 12, 2016, 9:22 PM EDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 12, 2016, 9:22 PM EDT (01:22 UTC)
Expired
Oct 13, 2016, 3:45 AM EDT
In force
6 hr
Issued by
NWS Detroit, MI

The text

As transmitted.

405 
WHUS73 KDTX 130122
MWWDTX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
922 PM EDT WED OCT 12 2016

...GUSTY NORTHWEST WINDS DEVELOP BEHIND A FRONT TONIGHT...

.THE STRONGEST WIND EVENT OF THE YOUNG AUTUMN SEASON IS GETTING
UNDERWAY AS GUSTY FRESH SOUTHERLY FLOW CONTINUES TO DEVELOP IN
ADVANCE OF AN APPROACHING COLD FRONT. PASSAGE OF THE FRONT WILL
BRING A SHARP SHIFT IN WINDS TO NORTHWESTERLY WITH NEAR-GALES LIKELY
ACROSS THE OPEN WATERS OF LAKE HURON AND POSSIBLY THE EXPOSED
NEARSHORE WATERS OF THE THUMB. BRIEF OR ISOLATED GALE-FORCE WIND
GUSTS WILL BE POSSIBLE BUT ARE FORECAST TO BE SHORT-LIVED. THE
HIGHEST LIKLIHOOD OF GALE-FORCE WIND GUSTS WILL BE ALONG THE FRONT
ITSELF. SIGNIFICANT WAVE HEIGHTS WILL APPROACH 10 FEET OVER THE OPEN
WATERS OF CENTRAL LAKE HURON. SMALL CRAFT ADVISORIES REMAIN IN
EFFECT FOR NEARSHORE ZONES.

LHZ362-130800-
/O.NEW.KDTX.GL.W.0025.161013T0122Z-161013T0800Z/
LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND
5NM OFF SHORE-
922 PM EDT WED OCT 12 2016

...GALE WARNING IN EFFECT UNTIL 4 AM EDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT UNTIL 4 AM EDT THURSDAY. 

* WIND AND WAVES: DURING THE GALE WARNING...EXPECT SUSTAINED 
  WINDS UP TO 30 KNOTS FROM THE WEST WITH GUSTS UP TO 37 KNOTS. 
  THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 9 FEET WITH A 
  POTENTIAL MAXIMUM WAVE HEIGHT OF 13 FEET. 

* TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 9 PM EDT 
  WEDNESDAY WITH THE LARGEST WAVES EXPECTED AROUND 1 AM EDT 
  THURSDAY. 

REFER TO THE LATEST MARINE FORECASTS FOR GREATER DETAIL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

LHZ421-131330-
/O.CON.KDTX.SC.Y.0057.000000T0000Z-161013T1400Z/
OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER
SAGINAW BAY-
922 PM EDT WED OCT 12 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EDT
THURSDAY...

* WIND AND WAVES: DURING THE SMALL CRAFT ADVISORY...EXPECT 
  SUSTAINED WINDS UP TO 22 KNOTS FROM THE NORTHWEST WITH GUSTS 
  UP TO 29 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL 
  BE 5 FEET WITH A POTENTIAL MAXIMUM WAVE HEIGHT OF 7 FEET. 

* TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 3 AM EDT 
  THURSDAY WITH THE LARGEST WAVES EXPECTED AROUND 10 PM EDT 
  WEDNESDAY. 

REFER TO THE LATEST MARINE FORECASTS FOR GREATER DETAIL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LHZ422-130900-
/O.CON.KDTX.SC.Y.0057.000000T0000Z-161013T0900Z/
INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI-
922 PM EDT WED OCT 12 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT
THURSDAY...

* WIND AND WAVES: DURING THE SMALL CRAFT ADVISORY...EXPECT 
  SUSTAINED WINDS UP TO 21 KNOTS FROM THE SOUTHWEST WITH GUSTS 
  UP TO 27 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL 
  BE 3 FEET WITH A POTENTIAL MAXIMUM WAVE HEIGHT OF 4 FEET. 

* TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 9 PM EDT 
  WEDNESDAY WITH THE LARGEST WAVES EXPECTED AROUND 9 PM EDT 
  WEDNESDAY. 

REFER TO THE LATEST MARINE FORECASTS FOR GREATER DETAIL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LHZ441-442-131330-
/O.CON.KDTX.SC.Y.0057.161013T0200Z-161013T1400Z/
PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI-
922 PM EDT WED OCT 12 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EDT
THURSDAY...

* WIND AND WAVES: DURING THE SMALL CRAFT ADVISORY...EXPECT 
  SUSTAINED WINDS UP TO 24 KNOTS FROM THE NORTHWEST WITH GUSTS 
  UP TO 31 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL 
  BE 6 FEET WITH A POTENTIAL MAXIMUM WAVE HEIGHT OF 8 FEET. 

* TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 11 PM EDT 
  WEDNESDAY WITH THE LARGEST WAVES EXPECTED AROUND 6 AM EDT 
  THURSDAY. 

REFER TO THE LATEST MARINE FORECASTS FOR GREATER DETAIL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

MR
1 follow-up statement
210 
WHUS73 KDTX 130745
MWWDTX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
345 AM EDT THU OCT 13 2016

...GUSTY WIND AND LINGERING HIGH WAVES DURING THE MORNING...

.NORTHWEST WIND WILL DIMINISH FROM NEAR GALES OVER THE OPEN WATER OF
LAKE HURON LAST NIGHT TO LESS THAN 20 KNOTS BY MID AFTERNOON TODAY.
THIS WILL ALLOW OPEN WATER WAVES IN EXCESS OF 8 FT TO SUBSIDE AS
WELL BUT A SMALL CRAFT ADVISORY WILL REMAIN IN EFFECT THROUGH THE
MORNING WHILE WAVES REMAIN ABOVE 4 FEET ON THE NEARSHORE WATERS.
HIGH PRESSURE WILL THEN SETTLE OVER THE CENTRAL GREAT LAKES BY
TONIGHT AND MAINTAIN INFLUENCE OVER MARINE CONDITIONS THROUGH
FRIDAY. MODERATE SOUTH WIND WILL RETURN FRIDAY NIGHT INTO SATURDAY
AHEAD OF THE NEXT LOW PRESSURE SYSTEM. SUSTAINED WIND TO 25 KNOTS
OVER THE OPEN WATER WILL BE POSSIBLE BEFORE A WEAKER COLD FRONT
ARRIVES BY SUNDAY.

LHZ362-130845-
/O.CAN.KDTX.GL.W.0025.000000T0000Z-161013T0800Z/
LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND
5NM OFF SHORE-
345 AM EDT THU OCT 13 2016

...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS CANCELLED THE
GALE WARNING. NORTHWEST WIND HAS WEAKENED BELOW GALES AND THIS
WILL CONTINUE THROUGH TODAY.

$$

LHZ422-130845-
/O.CAN.KDTX.SC.Y.0057.000000T0000Z-161013T0900Z/
INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI-
345 AM EDT THU OCT 13 2016

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS CANCELLED THE
SMALL CRAFT ADVISORY. WIND GUSTS LESS THAN 25 KNOTS AND WAVES
BELOW 4 FEET WILL CONTINUE TO DIMINISH DURING THE MORNING.

$$

LHZ443-131400-
/O.EXA.KDTX.SC.Y.0057.000000T0000Z-161013T1400Z/
PORT SANILAC TO PORT HURON MI-
345 AM EDT THU OCT 13 2016

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 AM EDT THIS MORNING...

THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A
SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM EDT THIS
MORNING. 

* WIND AND WAVES: DURING THE SMALL CRAFT ADVISORY...EXPECT
  SUSTAINED WINDS UP TO 20 KNOTS FROM THE NORTHWEST WITH GUSTS UP
  TO 25 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 5
  FEET WITH A POTENTIAL MAXIMUM WAVE HEIGHT OF 7 FEET.

* TIMING: THE MAXIMUM WINDS AND WAVES ARE EXPECTED DURING THE
  MORNING. 

REFER TO THE LATEST MARINE FORECASTS FOR GREATER DETAIL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LHZ421-131400-
/O.CON.KDTX.SC.Y.0057.000000T0000Z-161013T1400Z/
OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER
SAGINAW BAY-
345 AM EDT THU OCT 13 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EDT THIS
MORNING...

* WIND AND WAVES: DURING THE SMALL CRAFT ADVISORY...EXPECT 
  SUSTAINED WINDS UP TO 22 KNOTS FROM THE NORTHWEST WITH GUSTS 
  UP TO 29 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL 
  BE 5 FEET WITH A POTENTIAL MAXIMUM WAVE HEIGHT OF 7 FEET. 

* TIMING: THE MAXIMUM WINDS AND WAVES ARE EXPECTED DURING THE
  EARLY MORNING. 

REFER TO THE LATEST MARINE FORECASTS FOR GREATER DETAIL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LHZ441-442-131400-
/O.CON.KDTX.SC.Y.0057.000000T0000Z-161013T1400Z/
PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI-
345 AM EDT THU OCT 13 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EDT THIS
MORNING...

* WIND AND WAVES: DURING THE SMALL CRAFT ADVISORY...EXPECT 
  SUSTAINED WINDS UP TO 23 KNOTS FROM THE NORTHWEST WITH GUSTS 
  UP TO 30 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL 
  BE 7 FEET WITH A POTENTIAL MAXIMUM WAVE HEIGHT OF 10 FEET. 

* TIMING: THE MAXIMUM WINDS AND WAVES ARE EXPECTED DURING THE
  EARLY MORNING. 

REFER TO THE LATEST MARINE FORECASTS FOR GREATER DETAIL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

BT

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Detroit, MI wrote its last area forecast discussion before this gale warning went out at Oct 12, 7:35 PM EDT, 1 hour 47 minutes earlier.

Area forecast discussion, Oct 12, 7:35 PM EDT, 1 hour 47 minutes before
Area Forecast Discussion
National Weather Service Detroit/Pontiac MI
735 PM EDT WED OCT 12 2016

.AVIATION...

Extensive region of showers, with some embedded thunder will roll
through over the next several hours as a cold front moves toward the
region.  Recent observations suggest this rainfall arriving mainly
in VFR/high MVFR initially, with a stronger reduction in CIGS
awaiting the frontal passage 02-04z.  Extensive post-frontal MVFR
stratus then in place through the morning period as much colder air
filters in.  Winds becoming northwesterly with the frontal passage,
with a brief window for renewed gustiness /20 kts/ immediately
behind the front early tonight.  Clearing likely a slow process
Thursday, given the high degree of lingering low level moisture
tucked beneath the inversion.

For DTW...Potential for TSRA remains low as showers enter the
airspace.  Associated reduction in CIGS most pronounced right with
and behind the cold front, still projected to move through by 04z.
Noteworthy wind shift to northwest with this frontal passage, winds
then remain intermittently gusty overnight.

//DTW Threshold Probabilities...

* High for cig aob 5kft after 02z.

* Low for thunderstorms with the cold front thru 03z.

&&

.PREV DISCUSSION...
Issued at 409 PM EDT Wed OCT 12 2016

DISCUSSION...

As of 19Z, the primary synoptic scale cold front is in place over
sections of far southeastern Wisconsin and northern Illinois. The
main theta e corridor is east of the cold front with the low level
moisture max over western lower michigan. The lead edge of the theta
e corridor just now pushing into southeastern Michigan, with a low
to midlevel cyclonic circulation attached to this boundary over far
northern Illinois. Model data ejects the cyclonic circulation
northeastward while shearing out, pushing near the Saginaw Valley
and Saginaw Bay around 00Z this evening. The added warm advection
provided by this cyclonic circulation will provide the push to begin
precipitation for this event. Model data has been a little noisy the
past 24 hours both with regards to both the start times for
categorical rain chances and the end time of the event.
Latest hi res explicit convection allowing solutions have slowed the
onset, to as late as 23-00Z. Current trends of convection
initiating over western Lower Michigan casts doubt on that slow of
timing, but the categorical rains should fall between 23-05Z. Main
item to monitor is the potential for thunderstorm activity during
the next 3 to 6 hours. Latest observational analysis including the
RAP based mesoanalysis supports SBCAPE of between 500-1000 J/KG with
ML CAPE of around 500 J/KG. Evolution of forecast CAPE is bearish
with the integrity of the surface based instability ribbon as it
arrives locally. As a result, not overly excited about strong wind
potential with the convection but there has been enough surface
observational evidence to support that gusty winds will be possible
with this convection. An isolated wind gust to 40 mph will be
possible this evening.

Data has really abandoned the solution that supported a secondary,
separate fgen response later tonight. The overwhelming trend has
been to consolidate both the fgen response with the main warm air
advection support and right entrance region dynamics. Thus, expect
the bulk of the rain to push out of the area already by 06z. There
may be some lingering drizzle for a time as low level cold air
advection ramps up, but the model signal is not overly strong there.

A big change to the forecast was to increase clouds substantially
for Thursday in the wake of the cold front. Satellite and surface
observations have shown stout stratus in place over the Eastern
Dakotas today directly within the eastern hemisphere of the surface
high pressure.  A very good structure to the low or midlevel
subsidence inversion supports keeping cloud, moisture, saturation
locked in. Did go aggressive with clearing trend in the late
afternoon. Did lower the offered guidance by a degree or two, but
still could be too warm. Current surface temperatures this
afternoon over portions of Wisconsin remain in the middle 40s.

Sprawling surface high pressure will be in place for Thursday night.
Numbers come in a little cooler with these successive runs. At this
time, looks like a good bet on frost advisories for just about
everyone, and may need to even look at possible Freeze Warnings
especially across the northern CWA.

High pressure centered over the Northeastern US and low pressure
centered over Manitoba/Ontario allow southerly winds to bring in
warm air, pushing temperatures into the the mid to upper 60s for a
daytime high, with a shot at 70 closer to the MI/OH border on
Saturday. As low pressure moves further east into Ontario, it will
drag along with it a cold front through Michigan, which is expected
to bring scattered showers with a rumble of thunder possible into
the region. Next week looks to be a fairly active one as a series of
low pressure systems from the Central Plains pushes northeast into
Michigan. As the lows move over us, the chance for additional rain
showers will exist. Otherwise, the early part of next week looks to
remain mild as 12-15C 850 mb temps sits over the region.

MARINE...

The strongest wind event of the young autumn season is getting
underway as gusty fresh southerly flow continues to develop in
advance of an approaching cold front. Passage of the front will
bring a sharp shift in winds to northwesterly with near-gales likely
across the open waters of Lake Huron and possibly the exposed
nearshore waters of the Thumb. Brief or isolated gale-force wind
gusts will be possible but are forecast to be short-lived. The
highest liklihood of gale-force wind gusts will be along the front
itself. Significant wave heights will approach 10 feet over the open
waters of central Lake Huron. Small craft advisories remain in
effect for nearshore zones.

HYDROLOGY...

Abundant moisture streaming north in advance of a strong cold front
will bring widespread showers tonight. Showers are forecast to reach
the Saginaw Valley area around 6 PM local time eventually reaching
the Detroit Metro area between 8 PM and 9 PM. Widespread rainfall
amounts approaching one half inch are expected with the heaviest
rain falling prior to 11 PM at all locations.

&&

.DTX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
Lake Huron...Small Craft Advisory until 5 AM EDT Thursday FOR LHZ422.

     Small Craft Advisory until 10 AM EDT Thursday FOR LHZ441-442.

     Small Craft Advisory until 10 AM EDT Thursday FOR LHZ421.

Lake St Clair...NONE.
Michigan waters of Lake Erie...NONE.
&&

AVIATION.....MR
DISCUSSION...CB/AM
MARINE.......JVC
HYDROLOGY....JVC

You can obtain your latest National Weather Service forecasts online
at www.weather.gov/detroit.
Hazardous weather outlook, Oct 12, 4:13 AM EDT, 17 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
413 AM EDT WED OCT 12 2016

MIZ047>049-053>055-060>063-068>070-075-076-082-083-130900-
MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-LAPEER-
ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE-
413 AM EDT WED OCT 12 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS THIS EVENING AND
INTO TONIGHT AS A COLD FRONT SWEEPS ACROSS MICHIGAN. THESE STORMS
ARE NOT EXPECTED TO BE SEVERE BUT MAY RESULT IN BRIEF HEAVY
DOWNPOURS AND WIND GUSTS TO 40 MPH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

LCZ460-LEZ444-LHZ361>363-421-422-441>443-462>464-130900-
LAKE ST. CLAIR-
MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI-
LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT
BEYOND 5 NM OFF SHORE-
LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM
OFF SHORE-
LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE-
OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW
BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI-
PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI-
PORT SANILAC TO PORT HURON MI-
LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE-
LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE-
LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE-
413 AM EDT WED OCT 12 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE
HURON AND LAKE ST CLAIR.

.DAY ONE...TODAY AND TONIGHT

A SMALL CRAFT ADVISORY IS IN EFFECT FOR ALL OF SAGINAW BAY TODAY
AND TONIGHT. PLEASE REFER TO THE LATEST MARINE WEATHER WARNING
AND FORECAST MESSAGES FOR ADDITIONAL INFORMATION.

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS THIS EVENING AND
INTO TONIGHT AS A COLD FRONT SWEEPS ACROSS MICHIGAN. THESE STORMS
ARE NOT EXPECTED TO BE SEVERE BUT MAY RESULT IN BRIEF HEAVY
DOWNPOURS AND WIND GUSTS TO 35 KNOTS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).

DRK

In the hours before

Special weather statement, Oct 12, 5:29 PM EDT, 3 hours 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
529 PM EDT WED OCT 12 2016

MIZ048-053-122230-
BAY MI-SAGINAW MI-
529 PM EDT WED OCT 12 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN BAY AND SAGINAW COUNTIES
UNTIL 630 PM EDT...

AT 528 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM NEAR BRECKENRIDGE TO NEAR ST. JOHNS. MOVEMENT WAS
NORTHEAST AT 55 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS THROUGH
630 PM.

LOCATIONS IMPACTED INCLUDE...
SAGINAW...BAY CITY...FRANKENMUTH...CHESANING...ST. CHARLES...
FREELAND...ESSEXVILLE...ZILWAUKEE...MERRILL...OAKLEY...
MARION SPRINGS...BRIDGEPORT...MUNGER...CARROLLTON...NELSON...
SWAN CREEK...BRANT...GARFIELD...ARTHUR AND BURT.

LAT...LON 4348 8436 4348 8417 4354 8417 4366 8389
      4360 8370 4332 8370 4313 8420 4313 8437
      4346 8437
TIME...MOT...LOC 2128Z 241DEG 47KT 4337 8442 4302 8463

MR
Special weather statement, Oct 12, 5:54 PM EDT, 3 hours 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
554 PM EDT WED OCT 12 2016

MIZ060-061-122300-
GENESEE-SHIAWASSEE-
554 PM EDT WED OCT 12 2016

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN GENESEE AND
SHIAWASSEE COUNTIES...

AT 554 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR LAINGSBURG...
MOVING NORTHEAST AT 45 MPH.

WINDS IN EXCESS OF 30 MPH ARE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
FLINT...OWOSSO...FLUSHING...DURAND...CLIO...LAINGSBURG...
NEW LOTHROP...SWARTZ CREEK...CORUNNA...MOUNT MORRIS...MONTROSE...
LENNON...HENDERSON...BEECHER...BENNINGTON...VERNON...CARLAND...
JUDDVILLE AND THETFORD TOWNSHIP.

LAT...LON 4307 8436 4313 8415 4313 8393 4319 8393
      4322 8384 4322 8361 4313 8361 4298 8374
      4282 8436
TIME...MOT...LOC 2154Z 239DEG 41KT 4297 8434

MR
Special weather statement, Oct 12, 6:28 PM EDT, 2 hours 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
628 PM EDT WED OCT 12 2016

MIZ068-075-122315-
LIVINGSTON MI-WASHTENAW MI-
628 PM EDT WED OCT 12 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN WASHTENAW AND
LIVINGSTON COUNTIES UNTIL 715 PM EDT...

AT 626 PM EDT...DOPPLER RADAR INDICATED A LINE SHOWERS
CONTAINING ISOLATED THUNDERSTORMS ALONG A
LINE EXTENDING FROM NEAR STOCKBRIDGE TO NEAR GRASS LAKE TO NEAR
BROOKLYN. MOVEMENT WAS NORTHEAST AT 60 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS LINE OF SHOWERS
AND THUNDERSTORMS.

THESE SHOWERS AND THUNDERSTORMS WILL BE NEAR...
  GREGORY AROUND 640 PM EDT.
  HOWELL...CHELSEA...FOWLERVILLE AND PINCKNEY AROUND 645 PM EDT.
  DEXTER...COHOCTAH AND OAK GROVE AROUND 650 PM EDT.
  HARTLAND...HAMBURG AND WHITMORE LAKE AROUND 700 PM EDT.
  BRIGHTON AROUND 705 PM EDT.

OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE HUDSON MILLS
METROPARK...DELHI MILLS...LAKELAND...HUDSON
MILLS...UNADILLA...DEERFIELD
TOWNSHIP...LYNDON TOWNSHIP...TYRONE TOWNSHIP...HELL AND CHILSON.

LAT...LON 4278 8415 4278 8369 4239 8367 4215 8413
TIME...MOT...LOC 2226Z 224DEG 53KT 4245 8425 4231 8422 4214 8429

MR
Special weather statement, Oct 12, 6:47 PM EDT, 2 hours 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
647 PM EDT WED OCT 12 2016

MIZ049-054-055-061-062-122345-
SANILAC-TUSCOLA-HURON-GENESEE-LAPEER-
647 PM EDT WED OCT 12 2016

...A LINE OF SHOWERS CONTAINING ISOLATED THUNDERSTORMS WILL AFFECT
NORTHERN GENESEE...NORTHERN LAPEER...HURON...WESTERN SANILAC AND
TUSCOLA COUNTIES...

AT 645 PM EDT...RADAR INDICATED SHOWERS CONTAINING ISOLATED
THUNDERSTORMS LOCATED ALONG A LINE EXTENDING FROM ELKTON TO
NEAR BEECHER. MOVEMENT WAS NORTHEAST AT 45 MPH.

WINDS IN EXCESS OF 30 MPH ARE POSSIBLE WITH THESE SHOWERS
AND THUNDERSTORMS.

LOCATIONS IMPACTED INCLUDE...
FLINT...LAPEER...FLUSHING...DAVISON...CARO...BAD
AXE...VASSAR...SANDUSKY...
CLIO...CASS CITY...MARLETTE...HARBOR BEACH...BROWN
CITY...MILLINGTON...
NORTH BRANCH...MAYVILLE...UBLY...DECKERVILLE...COLUMBIAVILLE AND PORT
AUSTIN.

LAT...LON 4401 8272 4384 8259 4374 8257 4315 8296
      4315 8300 4312 8299 4292 8387 4322 8375
      4322 8370 4334 8370 4349 8364 4402 8314
      4403 8310 4406 8306
TIME...MOT...LOC 2246Z 250DEG 40KT 4381 8316 4307 8374

MR
Special weather statement, Oct 12, 7:05 PM EDT, 2 hours 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
705 PM EDT WED OCT 12 2016

MIZ061-062-068-069-075-076-130000-
LIVINGSTON-GENESEE-WAYNE-WASHTENAW-OAKLAND-LAPEER-
705 PM EDT WED OCT 12 2016

...A LINE OF SHOWERS CONTAINING ISOLATED THUNDERSTORMS WILL
AFFECT SOUTHEASTERN GENESEE...EASTERN WASHTENAW...SOUTHERN
LAPEER...WAYNE...EASTERN LIVINGSTON AND OAKLAND COUNTIES...

AT 704 PM EDT...RADAR INDICATED SHOWERS AND ISOLATED THUNDERSTORMS
LOCATED ALONG A LINE EXTENDING FROM BURTON TO NEAR SOUTH LYON TO NEAR
BRITTON. MOVEMENT WAS EAST-NORTHEAST AT 45 MPH.

WINDS IN EXCESS OF 30 MPH ARE POSSIBLE WITH THESE SHOWERS AND
THUNDERSTORMS.

LOCATIONS IMPACTED INCLUDE...
WARREN...ANN
ARBOR...FLINT...LIVONIA...TROY...SOUTHFIELD...TAYLOR...PONTIAC...
NOVI...ROMULUS...YPSILANTI...FENTON...LAPEER...SALINE...GRAND
BLANC...
MILFORD...HOLLY...DAVISON...IMLAY CITY AND OXFORD.

LAT...LON 4209 8376 4302 8374 4314 8299 4289 8299
      4289 8310 4245 8307 4217 8313
TIME...MOT...LOC 2304Z 255DEG 37KT 4300 8364 4251 8363 4196 8387

MR
Special weather statement, Oct 12, 7:43 PM EDT, 1 hour 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
743 PM EDT WED OCT 12 2016

MIZ055-063-070-130030-
SANILAC-MACOMB-ST. CLAIR-
743 PM EDT WED OCT 12 2016

...A LINE OF SHOWERS CONTAINING ISOLATED THUNDERSTORMS WILL AFFECT
MACOMB...ST.CLAIR AND SANILAC COUNTIES THIS EVENING...

AT 741 PM EDT...RADAR INDICATED SHOWERS CONTAINING ISOLATED
THUNDERSTORMS WERE LOCATED ALONG A LINE EXTENDING FROM NEAR ARGYLE
TO NEAR BIRMINGHAM. MOVEMENT WAS NORTHEAST AT 50 MPH.

WIND GUSTS OF 30 TO 40 MPH WILL POSSIBLE WITH THESE SHOWERS AND
THUNDERSTORMS.

LOCATIONS IMPACTED INCLUDE...
WARREN...PORT HURON...MOUNT CLEMENS...NEW BALTIMORE...RICHMOND...ST.
CLAIR...ROMEO...SANDUSKY...CROSWELL...YALE...CAPAC...BROWN
CITY...LEXINGTON...
DECKERVILLE...PORT SANILAC...FORESTVILLE...LAKEPORT...STERLING
HEIGHTS...
MARYSVILLE AND MARINE CITY.

LAT...LON 4276 8247 4271 8249 4261 8274 4264 8275
      4261 8275 4249 8307 4289 8310 4289 8299
      4326 8300 4366 8290 4368 8285 4369 8261
      4379 8262 4381 8259 4317 8247 4306 8242
TIME...MOT...LOC 2341Z 239DEG 49KT 4362 8284 4252 8320

MR

The office that day

Everything else NWS Detroit, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 12, 9:30 PM EDTSpecial Weather StatementDTXGenesee, Livingston45 min
Oct 13, 3:35 AM EDTFrost AdvisoryDTXBay, Genesee, Huron, Lapeer, Lenawee, Livingston and 11 more29 hr
Oct 13, 10:11 AM EDTSmall Craft AdvisoryDTX5 hr

Nearby

Gale Warnings in Michigan, 2016Every gale warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.